Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some phenomena in homotopical algebra

Author: K. Varadarajan
Journal: Proc. Amer. Math. Soc. 43 (1974), 272-276
MSC: Primary 55D40
MathSciNet review: 0377870
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In [6] D. G. Quillen developed homotopy theory in categories satisfying certain axioms. He showed that many results in classical homotopy theory (of topological spaces) go through in his axiomatic set-up. The duality observed by Eckmann-Hilton in classical homotopy theory is reflected in the axioms of a model category. In [7] we developed the theory of numerical invariants like the Lusternik-Schnirelmann category and cocategory etc. for such model categories and in [8] we dealt with applications of this theory to injective and projective homotopy theory of modules as developed by Hilton [2], [3, Chapter 13].

Contrary to the general expectations there are many aspects of classical homotopy theory which cannot be carried over to Quillen's axiomatic set-up. This paper deals with some of these phenomena.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55D40

Retrieve articles in all journals with MSC: 55D40

Additional Information

Keywords: Category, cocategory, $ p$-homotopy, $ i$-homotopy, Moore spaces
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society